Results 1 to 5 of 5
ankylosing spondylitis, tramadol, addiction and severe OCD
  1. #1
    bombcat1 is offline New Member
    Join Date
    Sep 2014
    Posts
    3

    Thumbs up ankylosing spondylitis, tramadol, addiction and severe OCD

    I have read through countless forums and blog posting in the past 3 days. I am addicted to tramadol 50mg oral I was prescribed 3 50mg 4 times daily. This was after weening down off of oxy's and weening down off hydro's. I have ankylosing spondylitis and it's starting to become unbearably painful (starting is an understatement, I'm to the point where if there's any new pain I get excited because it takes my focus away from the old pain). I am done with them. Capital "D" on that one. I have been "weening", seeking help etc....for a year now. This bear of a drug, which at the time of prescription was deemed "harmless" and "no worse than Tylenol". Has helped me turn my otherwise successful life into a wreck. I lost my wife recently...she ran back north after moving down here for law school. She was helping me ween only to find out that I had been receiving pills from another doctor as well. So now I'm a single dad to my son....she took the adopted daughter back north with her. He's 11 and I've kept him up to speed regarding the going's on of life in general (he's very bright). I feel so bad that his dad is such a crook. I crashed my business into the ground by slowly fading away into a depressed, sleepy, careless, fool. I could be selling my business right now for enough money to retired on, but here I am. Broke, jobless, and withdrawaling. I've had to seek financial assistance, and I keep everything all bottled up. Anyway, back to the current mess. I am prescribed cymbalta as well as neurotin (gabapentin) for the raging nerve pain I experience from my spinal disorder. The only drug that has ever truly crushed my life is tramadol, and I let it. I accept my fate of the next days, weeks, whatever, because I know I'll be the father I used to be to my son. The baseball, basketball, football coach...the life coach, the primary contributor. Right now all I feel is wretched self loathing, which I know is due to the withdrawal. It is never too late to make a new start, I know that. I've had too before. The first three years of my son's life I was a cocaine addict (I still raised him, though he didn't get the life he deserved), 8 months in jail, and a new start brought me to his age of 5, when I re-entered his life anew and went to school, started a successful computer repair and consulting firm....then I started low dosage oxy to combat horrible spinal pain when he was 7...8, stopped and went to hydro, then went to tramadol. After all my experience with drugs throughout my life, tramadol is by far the most destructive and painful to come off of. Cocaine was easy. Oxy, piece of cake...mind over body, the whole deal. Tramadol screws with your head in the most extreme of fashions. You have waking nightmares, cold, hot, horrible pain....not just from the withdrawal but from the ankylosing spondalylitis....this is a big step for me and just another (and hopefully the last) substance I ever have to remove myself from. I would gladly take a month of oxy withdrawal over this....hands down, any day of the week. I have an OCD diagnosis as well and this stress has made my excoriation start up again so I'm a bloody, scabby mess. Hopefully I can get that under control, I would hate people to think I was a meth addict lol.

  2. #2
    The Husband is offline Member
    Join Date
    Sep 2013
    Posts
    230

    Default

    You should be weening at no more then 25% per week because of the SSRI in tramadol can cause seizures if you c/t.

    I am sorry to hear about your situation. I c/t after a decade of opiate use and it was very difficult.

    Look into the thomas recipe to help with symptoms try to avoid the benzo's and make sure to get some l-theanine ASAP for anxiety.

  3. #3
    bombcat1 is offline New Member
    Join Date
    Sep 2014
    Posts
    3

    Default

    Heard of and tried Thomas, I think I'm just going to see this one through. I can't think of anything else better to do with my time currently. How long does this effect of headache, glass, fire, burning....persist? My legs have a mind of their own and jump around at a rapid pace. Also, I have tried incorporating a couple beers into the mix. Not a lot, 2 a day, and it seems to settle the legs a little. I can't hold my liquor....so alcoholism is not an option. Going into day 4 tomorrow and I see light at the end of the tunnel...there's always an end to a tunnel....right? This almost feels like I should be on a humane society poster for abused humans.

  4. #4
    The Husband is offline Member
    Join Date
    Sep 2013
    Posts
    230

    Default

    With standard opiates it's usually 3-5 days with and trams it's hard to say I'm pretty sure The opiate is a synthetic morphine so the opiate w/d should be 3-5 days once your done tapering but the SSRi can cause some more issues so I can't say for sure how long till you feel better. Just make sure to taper proper so you don't have a seizure

  5. #5
    bombcat1 is offline New Member
    Join Date
    Sep 2014
    Posts
    3

    Default

    I'm actually on cymbalta, which if I'm not mistaken, is an SNRI? That should help with the seizure risk somewhat. The last time I tried this I had 3 seizures...and went back to taking it again. This is going on day 4 tram free with no seizures. I think the seizure window is closing, especially if I continue to take my cymbalta accordingly?

Similar Threads

  1. Tramadol addiction
    By shane_1993 in forum Featured Conditions
    Replies: 19
    Last Post: 03-21-2016, 05:50 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22